3
   

Has anyone taken Effexor and lived to tell the tale?

 
 
Reply Sat 18 Jun, 2011 05:57 pm
I began taking it for depression three weeks ago...during that course of time, I went from depression, to being energetic and animated. Starting about last Thursday, I veered into mania...skin-crawling, jumping out of my skin,non-sleeping and eating mania. Called the doctor this afternoon and he said not to take any more of it. He feels that since I've been taking it for such a short time, there shouldn't be any side effects. I've read many horror stories about withdrawal from this drug. I'm nervous and relieved at the same time.
  • Topic Stats
  • Top Replies
  • Link to this Topic
Type: Question • Score: 3 • Views: 1,672 • Replies: 7
No top replies

 
roger
 
  1  
Reply Sat 18 Jun, 2011 07:45 pm
@mags314772,
mags314772 wrote:

He feels that since I've been taking it for such a short time, there shouldn't be any side effects.


Would you recommend this doctor to someone - if they hadn't done anything to you first? He may not think you should have such symptoms, but at least he did tell you to quit taking it.
farmerman
 
  2  
Reply Sat 18 Jun, 2011 07:45 pm
@mags314772,
I havent taken any of this stuff but I had several similar really bad mood altering meds that were used for High blood pressure and I couldnt take the side effects and thought it was me whowas becoming a real nut case. I changed physicians and got a cardiologist who wasnt as quick to dose me up until she knew the effects it was dealing out.
As I was looking up on the net-PDR The side effe=xcts of this stuff on young people are reportedly severe. Id be constantly reminding muself that all these symptoms (including any that you may yet experience) are all part of withdrawal of a powerful mood altering drug.

I get so pissed off at some of these chemical physicians . Keep checking in and some of your A2K buds can talk you through this ****.

Good for you that you can distinguish chemically induced moods from the real thing. Some people do really rash things cause they get hopelessly depressed while taking some of these meds for simple depression.
0 Replies
 
shewolfnm
 
  1  
Reply Sat 18 Jun, 2011 08:40 pm
I just went through similar with medication for ADD.

dec- about march and my belly pain was so severe I could not eat. Sleep? what sleep? Anger? As if there were no other emotion to experience I was always angry after a while.

Before I started taking the meds, my blood work was perfect. When the belly pain got bad , I called my doc and within 2 days had a CBC done.. I had fatty liver disease and the triglycerides were just .. scary to say the least.

My doc had me lower my amount daily for a week just to be safe .
Did your doc say anything similar? or just stop all together?
0 Replies
 
DrewDad
 
  2  
Reply Sat 18 Jun, 2011 09:45 pm
@mags314772,
I'm surprised they're still prescribing Effexor.... It's nickname is side-effexor.

Don't just stop taking it; take a 1/2 dose for a few days, then a 1/4 dose for a few days. Termination effects can be pretty awful if you quit cold-turkey.

0 Replies
 
mags314772
 
  2  
Reply Sat 18 Jun, 2011 11:25 pm
@roger,
I would definitely recommend this doctor. I have been seeing him for over a year. The dose I was taking was 75mg once a day, and I have been taking it only since May 31. He said go cold turkey, and also suggested taking an extra dose of clonazepam should I have any side effects. I go back to see him in about a week, and he said to please call him immediately if there were problems.
roger
 
  1  
Reply Sun 19 Jun, 2011 03:05 am
@mags314772,
Sorry. Sometimes I shoot from the hip.
mags314772
 
  1  
Reply Sun 19 Jun, 2011 10:15 am
@roger,
That's okay, Roger. This is the beginning of my first day without Effexor. I talked to my therapist last night (he's not an M.d.) and told him what was going on. He is familiar with the drug and its effects, and he says that by the time I see him on Monday, I will be tired and rather logey. He concurred that I have become steadily more manic since beginning to take it. He in fact suggested that I call the psychiatrist, who had initially scheduled me to double the dosage after two weeks, and suggest that I not do that until I saw him again. The psychiatrist agreed. I have a good safety net established, and intend to use it.
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » Has anyone taken Effexor and lived to tell the tale?
Copyright © 2021 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.05 seconds on 01/20/2021 at 08:11:37